Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 47, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 16, 2001, 1:06 AM CST for Ellis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 1:06 AM CST (07:06 UTC)
- Expired
- Dec 16, 2001, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 160707
FFWFTW
TXC139-161000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
106 AM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 400 AM CST
* AT 106 AM CST...LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN PALMER. SEVERAL COUNTY ROADS WERE ALSO FLOODED AND
CLOSED. MODERATE TO HEAVY RAIN WILL CONTINUE FOR THE NEXT ONE
TO TWO HOURS.
LAT...LON 3228 9707 3210 9693 3234 9643 3254 9654
3252 9705What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 9:00 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 15, 9:00 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CST SAT DEC 15 2001 CURRENT RADAR IMAGERY SHOWS AN AREA OF RAINFALL OVER THE EASTERN PORTION OF THE CWA WITH A FEW SCATTERED SHOWERS TO THE WEST. WESTERN EDGE OF MAIN RAINFALL AREA EXTENDED FROM BONHAM...TO DALLAS...TO MERIDIAN...TO LAMPASAS. WITH ABUNDANT MOISTURE OVER THE REGION (ESPECIALLY EASTERN HALF)...AND ISENTROPIC LIFT...EXPECT RAINFALL TO CONTINUE THROUGH THE NIGHT. UPPER SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH DURING THE DAY TOMORROW... BRINGING ANOTHER ROUND OF RAINFALL...BEFORE THINGS BEGIN TO IMPROVE. CURRENT PACKAGE HANDLES THE SITUATION WELL...AND NO UPDATES ANTICIPATED. WILL LEAVE FFA AS IS FOR NOW. 81 AVIATION DISCUSSION... STRONG ISENTROPIC LIFT AND COPIOUS MOISTURE WILL RESULT IN IFR/LIFR CIGS/VSBYS THROUGH SUNDAY AFTERNOON. COLD FRONT PUNCHING INTO THE REGION 16Z-22Z WILL AID FOCUS ALONG THE BOUNDARY AND BETTER CHANCE FOR SCATTERED CONVECTIVE STORMS. HEAVIER RAINFALL AMOUNTS WITH EMBEDDED CONVECTION WILL REMAIN OVER EASTERN ROUTES IN THE VICINITY OF BEST LOW LEVEL WARM ADVECTION/JET AXIS. ..48... PUBLIC FORECAST... FCSTID = 26 DFW 53 62 39 56 / 80 80 20 0 ACT 58 67 39 57 / 100 80 20 0 .FWD...FLASH FLOOD WATCH TONIGHT FOR THE EASTERN TWO THIRDS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 7:15 PM CST | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Dec 16, 5:40 AM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar | 4 hr |
| Dec 16, 9:28 AM CST | Flash Flood Warning | FWD | Rains | 3 hr |
| Dec 16, 12:44 PM CST | Flash Flood Warning | FWD | Ellis, Kaufman, Navarro | 3 hr |
| Dec 16, 1:19 PM CST | Flash Flood Warning | FWD | Hunt | 3 hr |
| Dec 16, 3:00 PM CST | Flash Flood Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 5 hr |
| Dec 16, 3:50 PM CST | Flash Flood Warning | FWD | Henderson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.